It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=GirlienNc]I decided to let my 13 year old son get accutane after a number of treatments didnt work for him. He had moderate acne on his face and severe cystic acne on his back. He has been on it almost a month and has had some small side effects. He takes one 40mg pill a day. He has had a couple nose bleeds and once complained that his leg was hurting although that lasted only off and on one day. His lips are severly chapped and he keeps chapstick with him constantly. When he went in for his 2nd blood work and checkup he had only been on it for 2 weeks. The dr. wasn't pleased with the new outbreaks he had on his back and suggested when he comes back in March he will be increased to 80mg. She explained that with him weighing 112 pds. that he could take the higher dose. Although its been a few weeks since he has seen the dr. his acne doesnt look a lot better. The oil has decreased ALOT and he is seeing alot of smaller pimples on his face and behind his ears and neck. His back is drying up where some of the cystic bumps were, but he is still seeing some pretty large ones break out. My husband and I have discussed it and we feel that 80mg is too high for him. We are going to suggest maybe 60mg. but thats as far as we want to go and thats kinda pushing it. We have read alot about the side effects and it seems that alot of people have serious side effects with the higher dosages. We ask him all the time if he feels ok and if he has had any headaches or any of the number of symptoms he could have. He probably feels we are nagging him but we just want to make sure he is doing ok with this medicine. I just would like to know has anyone else had luck with 60mg.? Or has anyone increased to 60 and had major side effects? Anything you can tell me is appreciated.[/QUOTE]

My sister took accutane when she was 13. She got amazing results, never had her acne return, and avoided being left with scars or the emotional damage that having acne as a teenager can cause. She is 33 now, and in 20 years [b] she has never had any side effects or problems related to accutane [/b]. I just wish I had taken back then, instead of suffering with the acne for 2 decades!

She also started on 40 mg - the first month, then went to alternating 40 mg one day and 80 mg the next, so that it averaged to 60 mg in her system. She said that she had dry lips, and dry skin, but chapstick and mousterizer did the trick, and it was not bad at all.

A lot of people on these boards seem to assume that they somehow are better educated about this drug, and acne in general, than real medical doctors with actual medical degrees, and must enjoy scaring the crap out of people by repeatedly proclaiming every *possible* negative thing the have ever heard about accutane. Though some claim to have problems related to accutane years down the road, I have yet to hear this has ever acctually been proven!

As for your sons dosage, I know that it is common to start on a lower dosage, get the body adjusted, and gradually move up, in order to avoid having side effects. I agree with what others have said about talking to the doctor about going up to 60 mg first... I know several people who started at 40 mg and then went to 60 mg after the first month, and had a lot of success with thier treatment.





All times are GMT -7. The time now is 03:02 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!